U.S. doctors online nowAsk doctors free
TN
A 19-year-old female asked:

i have tarsal coalition and in extreme pain my doc gave me tizanidine for muscle spasms in my back will it help to relieve some pain in my foot too?

1 doctor answer1 doctor weighed in
Dr. Christopher Smith
Family Medicine 41 years experience
Tarsal coalition: Tarsal coalition is a congenital condition that affects the bones of the foot . A Tarsal coalition occurs when the bones of the feet fail to separate during fetal development It causes a stiff flat foot that is painful. Tizanidine (Zanaflex) as you said is a muscle relaxant and has no pain relieving properties . You need to discuss this with your Orthopedic doctor --there is surgical correction .

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Feb 18, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.